| Model Number |
EICA8898-01 |
| Medical Device Problem Code |
Energy Output Problem (1431)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/02/2020
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a procedure when the wand was plugged the generator could not go up or down, the setting was not moving, making a noise as well when the wand was active it was a static noise.There was a backup device to complete the procedure with no delay or further complications.
Additional Manufacturer Narrative
H10 h3,h6: the device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.Visual inspection and functional testing could not be performed since the device was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.Potential factors unrelated to the manufacture or design of the device that could have contributed to the reported events includes: 1) the wand's use-limiting feature was triggered.2) an issue with one of the concomitant devices in use at the time of this complaint event.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
Additional Manufacturer Narrative
H10: the device, used in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.Visual inspection of the device showed minimal erosion of the electrode screen and some contamination of the tip.The device was connected to a known good controller, which revealed that the wand's mechanical use limiting system was activated, preventing the output of the wand.The wand was then bypassed, which revealed that the device's ablate and coagulate functions performed as intended.Suction and saline lines performed as intended.The complaints were verified and the root causes were determined to be due to reuse of a single use device.Factors, which may have contributed to the reported complaint include: (1) previous use (2) disconnecting the wand from the controller after power has been turned on.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
Additional Manufacturer Narrative
Device manufacture date added.